Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 14, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Mar 17, 2003, 2:52 PM EST for Broward County, Miami-Dade County, Florida. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2003, 2:52 PM EST (19:52 UTC)
- Expired
- Mar 17, 2003, 3:45 PM EST
- In force
- 53 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 44 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.9 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
673 WUUS52 KMFL 171952 SVRMIA FLC011-086-172045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 250 PM EST MON MAR 17 2003 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BROWARD COUNTY IN SOUTHEAST FLORIDA EXTREME NORTHEASTERN MIAMI-DADE COUNTY IN SOUTHEAST FLORIDA * UNTIL 345 PM EST * AT 250 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL OVER PRO PLAYER STADIUM... MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 345 PM EST... HALLANDALE BEACH AND GOLDEN BEACH AND HOLLYWOOD AND BAL HARBOUR DANIA BEACH PORT EVERGLADES A TRAINED SPOTTER REPORTED SMALL HAIL NEAR 826 AND THE TURNPIKE IN NORTH MIAMI DADE. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305 229 4522 TO REPORT SEVERE WEATHER. LAT...LON 2599 8032 2585 8019 2590 8012 2610 8012 .END LUSHINE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 9:15 AM EST, 5 hours 37 minutes earlier.
Area forecast discussion, Mar 17, 9:15 AM EST, 5 hours 37 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI 915 AM EST MON MAR 17 2003 MAIN AREA OF WEATHER/LIFT PASSED THROUGH THE AREA EARLIER THIS MORNING STABILIZING THINGS FOR THE TIME BEING. UPPER LOW OVER NORTHERN GULF OF MEXICO STILL HAS ONE MORE PIECE OF ENERGY TO MOVE THROUGH SOUTH FLORIDA THIS AFTERNOON. MODELS ARE FORECASTING A JET STREAK TO MOVE ACROSS OR JUST SOUTH OF THE PENINSULA LATER THIS AFTERNOON. THIS ALONG WITH SURFACE HEATING AND COLD AIR ADVECTION AT MID LEVELS WILL DESTABILIZE/LIFT THINGS ENOUGH FOR SCATTERED THUNDERSTORMS THIS AFTERNOON. SPC IS OUTLOOKING A SLIGHT CHANCE OF SEVERE THUNDERSTORMS. MOST LIKELY TIMING IS FOR LATE THIS AFTERNOON...SAY AFTER 3 PM...INTO THIS EVENING. .MIA...NONE
Hazardous weather outlook, Mar 17, 5:00 AM EST, 9 hours 52 minutes before
FLZ063-066>075-171700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 500 AM EST MON MAR 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON AND EVENING. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HANDEL
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 8:52 PM EST | Special Marine Warning | MFL | 53 min | |
| Mar 16, 11:53 PM EST | Special Marine Warning | MFL | 2 hr | |
| Mar 17, 1:08 AM EST | Severe Thunderstorm Warning | MFL | Collier, Monroe | 52 min |
| Mar 17, 1:18 AM EST | Special Marine Warning | MFL | 87 min | |
| Mar 17, 1:24 AM EST | Severe Thunderstorm Warning | MFL | Monroe | 66 min |
| Mar 17, 1:39 AM EST | Tornado Warning | MFL | Monroe | 66 min |
| Mar 17, 2:06 AM EST | Special Marine Warning | MFL | 54 min | |
| Mar 17, 3:21 AM EST | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 39 min |
| Mar 17, 1:43 PM EST | Tornado Warning | MFL | Miami-Dade | 62 min |
| Mar 17, 2:08 PM EST | Special Marine Warning | MFL | 2 hr | |
| Mar 17, 2:17 PM EST | Special Marine Warning | MFL | 88 min | |
| Mar 17, 3:44 PM EST | Severe Thunderstorm Warning | MFL | Palm Beach | 31 min |
| Mar 17, 3:44 PM EST | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 46 min |
| Mar 17, 3:53 PM EST | Special Marine Warning | MFL | 67 min | |
| Mar 17, 5:10 PM EST | Special Marine Warning | MFL | 65 min | |
| Mar 17, 6:37 PM EST | Special Marine Warning | MFL | 53 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.